Alert archive / New Jersey / Excessive Heat Watches in 2007

Excessive Heat Watch 4, NWS Philadelphia/Mount Holly

August 5, 2007Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware; 4 counties in New Jersey

NWS Philadelphia/Mount Holly issued this excessive heat watch at Aug 5, 2007, 3:50 PM EDT for Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware; 4 counties in New Jersey. It took effect at Aug 7, 2007, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 3:50 PM EDT (19:50 UTC)
In effect from
Aug 7, 2007, 12:00 PM EDT
Expired
Aug 6, 2007, 3:02 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPHI 051950
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SUN AUG 5 2007

DEZ001-NJZ015-017>019-PAZ067>071-061100-
/O.NEW.KPHI.EH.A.0004.070807T1600Z-070809T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
350 PM EDT SUN AUG 5 2007

...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN
EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE HIGHLY URBANIZED AREAS.

HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH MIDWEEK AND WARM 
AND INCREASINGLY HUMID SOUTHWESTERLY FLOW WILL KEEP VERY HOT 
TEMPERATURES OVER THE AREA.

TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 90S BOTH TUESDAY AND 
WEDNESDAY AFTERNOON. THESE HOT TEMPERATURES COMBINED WITH AN 
INCREASE IN HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 98 TO 103 ON 
TUESDAY.  THE HUMIDITY WILL BE HIGHER ON WEDNESDAY WHICH WILL ALLOW 
FOR HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE IN THE HIGHLY 
URBANIZED AREAS.

HEAT INDEX VALUES AT OR ABOVE 100 DEGREES CAN CREATE A SITUATION IN 
WHICH HEAT ILLNESSES ARE POSSIBLE, ESPECIALLY IF THIS OCCURS OVER A 
NUMBER OF DAYS. ADDITIONALLY, OVERNIGHT LOW TEMPERATURES WILL REMAIN 
QUITE WARM, WITH MID 70S STARTING TONIGHT IN THE URBAN AREAS AND 
AROUND 70 ELSEWHERE.

TO STAY SAFE DURING THE HOT AND HUMID WEATHER, FOLLOW SOME COMMON 
SENSE SAFETY RULES TO AVOID HEALTH PROBLEMS. WEAR LIGHT-COLORED 
AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS, 
STAY OUT OF THE SUNSHINE, STAY IN AN AIR CONDITIONED OR WELL 
VENTILATED PLACE, AND CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH 
THE ELDERLY AND YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR 
HEAT RELATED ILLNESSES.  ALSO, AVOID STRENUOUS OR PROLONGED WORK IN 
THE SUNSHINE OR IN POORLY VENTILATED AREAS. DO NEVER LEAVE ANY 
PERSON OR ANIMAL UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME.

AN EXCESSIVE HEAT WATCH MEANS THAT THE COMBINATION OF HEAT AND 
HUMIDITY WILL ELEVATE THE RISK OF MORE SERIOUS HEAT RELATED 
ILLNESSES INCLUDING HEAT STROKE.

$$

NIERENBERG
2 follow-up statements
000 
WWUS71 KPHI 060810
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EDT MON AUG 6 2007

DEZ001-NJZ015-017>019-PAZ067>071-062115-
/O.CON.KPHI.EH.A.0004.070807T1600Z-070809T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
410 AM EDT MON AUG 6 2007

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH MIDWEEK. A HUMID
SOUTHWESTERLY FLOW WILL KEEP VERY HOT TEMPERATURES OVER THE AREA.

TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOWER TO MID 90S BOTH
TUESDAY AND WEDNESDAY AFTERNOON. THESE HOT TEMPERATURES COMBINED
WITH AN INCREASE IN HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 98
TO 102 ON BOTH TUESDAY AND WEDNESDAY. TUESDAY NIGHT WILL SEE
TEMPERATURES REMAINING IN THE MID TO UPPER 70S ADDING TO THE
DISCOMFORT ESPECIALLY IN THE HIGHLY URBANIZED AREAS.

HEAT INDEX VALUES AT OR ABOVE 100 DEGREES CAN CREATE A SITUATION
IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY IF THIS OCCURS
OVER A NUMBER OF DAYS. ADDITIONALLY... OVERNIGHT LOW TEMPERATURES
WILL REMAIN QUITE WARM... WITH MID 70S STARTING TONIGHT IN THE
URBAN AREAS AND AROUND 70 ELSEWHERE.

TO STAY SAFE DURING THE HOT AND HUMID WEATHER... FOLLOW SOME
COMMON SENSE SAFETY RULES TO AVOID HEALTH PROBLEMS. WEAR LIGHT-
COLORED AND LOOSE-FITTING CLOTHING... DRINK PLENTY OF NON-
ALCOHOLIC FLUIDS... STAY OUT OF THE SUNSHINE... STAY IN AN AIR
CONDITIONED OR WELL VENTILATED PLACE... AND CHECK ON ELDERLY
RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN ARE
GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES.  ALSO...
AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY
VENTILATED AREAS. DO NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED
IN A VEHICLE FOR ANY LENGTH OF TIME.

AN EXCESSIVE HEAT WATCH MEANS THAT THE COMBINATION OF HEAT AND
HUMIDITY WILL ELEVATE THE RISK OF MORE SERIOUS HEAT RELATED
ILLNESSES INCLUDING HEAT STROKE.

$$

WN
000 
WWUS71 KPHI 061902
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT MON AUG 6 2007

DEZ001-NJZ015-017>019-PAZ067>071-070900-
/O.UPG.KPHI.EH.A.0004.070807T1600Z-070809T0000Z/
/O.NEW.KPHI.EH.W.0004.070807T1600Z-070809T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
302 PM EDT MON AUG 6 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM 12 PM TUESDAY TO 8 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN
EXCESSIVE HEAT WARNING, WHICH IS IN EFFECT FROM 12 PM TUESDAY TO
8 PM EDT WEDNESDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN
EFFECT.

A HOT AND HUMID AIR MASS WILL DOMINATE OUR WEATHER TUESDAY AND
WEDNESDAY, WITH TEMPERATURES TOPPING OUT AROUND 95 DEGREES BOTH
AFTERNOONS. THESE HOT TEMPERATURES COMBINED WITH HIGH LEVELS OF
HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES BOTH
TUESDAY AND WEDNESDAY AFTERNOON. THE HIGHEST HEAT INDICES WILL
OCCUR IN THE HIGHLY URBANIZED AREAS.

HEAT INDEX VALUES AT OR ABOVE 100 DEGREES CAN CREATE A SITUATION IN 
WHICH HEAT ILLNESSES ARE POSSIBLE, ESPECIALLY IF THIS OCCURS OVER A 
NUMBER OF DAYS. ADDITIONALLY, OVERNIGHT LOW TEMPERATURES WILL BE 
AROUND 75 DEGREES TONIGHT WITH THE WARMEST LOCATIONS BEING THE
HIGHLY URBANIZED AREAS. LOW TEMPERATURES TUESDAY NIGHT MAY ONLY
FALL INTO THE UPPER 70S IN THE HIGHLY URBANIZED AREAS, AND 70 TO
75 DEGREES ELSEWHERE.

TO STAY SAFE DURING THE HOT AND HUMID WEATHER, WEAR LIGHT-COLORED
AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS,
STAY OUT OF THE SUNSHINE ESPECIALLY FOR A PROLONGED PERIOD OF TIME,
STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND CHECK ON
ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN
ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO,
AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY
VENTILATED AREAS. NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN
A VEHICLE FOR ANY LENGTH OF TIME.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE
EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE
IT IS NEAR 105 DEGREES.

$$

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-027-070900-
/O.NEW.KPHI.HT.Y.0006.070807T1600Z-070808T0000Z/
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...ELKTON...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...PENNSVILLE...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
WHARTON STATE FOREST
302 PM EDT MON AUG 6 2007

...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY, WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY.

A HOT AND HUMID AIR MASS WILL DOMINATE OUR WEATHER TUESDAY AND
WEDNESDAY, WITH TEMPERATURES TOPPING OUT AROUND 95 DEGREES BOTH
AFTERNOONS. THESE HOT TEMPERATURES COMBINED WITH HIGH LEVELS OF
HUMIDITY WILL PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES BOTH
TUESDAY AND WEDNESDAY AFTERNOON.

TO STAY SAFE DURING THE HOT AND HUMID WEATHER, WEAR LIGHT-COLORED
AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS,
STAY OUT OF THE SUNSHINE ESPECIALLY FOR A PROLONGED PERIOD OF TIME,
STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND CHECK ON
ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN
ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO,
AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY
VENTILATED AREAS. NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN
A VEHICLE FOR ANY LENGTH OF TIME.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

$$

NJZ007>010-012-013-020-PAZ060>062-070900-
/O.NEW.KPHI.HT.Y.0006.070807T1600Z-070808T0000Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...JACKSON...READING...
ALLENTOWN...BETHLEHEM...EASTON
302 PM EDT MON AUG 6 2007

...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY, WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY.

A HOT AND HUMID AIR MASS WILL DOMINATE OUR WEATHER TUESDAY AND
WEDNESDAY, WITH TEMPERATURES TOPPING OUT AROUND 95 DEGREES TUESDAY
AFTERNOON AND THE LOWER 90S WEDNESDAY AFTERNOON. THESE HOT
TEMPERATURES COMBINED WITH HIGH LEVELS OF HUMIDITY WILL PRODUCE
HEAT INDEX VALUES AROUND 100 DEGREES BOTH TUESDAY AND WEDNESDAY
AFTERNOON.

TO STAY SAFE DURING THE HOT AND HUMID WEATHER, WEAR LIGHT-COLORED
AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS,
STAY OUT OF THE SUNSHINE ESPECIALLY FOR A PROLONGED PERIOD OF
TIME, STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND
CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND
YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED
ILLNESSES. ALSO, AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE
OR IN POORLY VENTILATED AREAS. NEVER LEAVE ANY PERSON OR ANIMAL
UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

$$

GORSE

What forecasters said that day

The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this excessive heat watch went out at Aug 5, 11:10 AM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 5, 11:10 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 AM EDT SUN AUG 5 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY HAS STALLED JUST TO OUR SOUTH. WEAK HIGH
PRESSURE WILL MOVE EAST FROM NEW YORK INTO NEW ENGLAND TODAY. THE
STALED FRONT WILL RETURN SLOWLY TO THE NORTH TONIGHT AND MONDAY.
BEHIND THIS FRONT THE WEATHER RETURN TO HOT AND HUMID FOR THE MID
WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SURFACE COLD FRONT WAS JUST ABOUT TO NORFOLK LATE THIS MORNING.
THE EAST TO NORTHEAST WINDS (10-20 MPH) THAT PICKED UP BEHIND THE
FRONT THIS MORNING SHOULD DIMINISH THIS AFTERNOON. EVEN THOUGH THERE
IS LITTLE SBCAPE FORECAST THIS AFTERNOON WITH THE STABLE ONSHORE
FLOW IN PLACE, THERE IS QUITE A BIT OF ELEVATED CAPE ACROSS THE
SOUTHERN ZONES.

DRY AIR CONTINUED TO FILTER SOUTHWARD LAST NIGHT. DEWPOINTS WERE IN
THE UPPER 40S IN SPOTS ACROSS THE FAR NORTHWEST, IN THE UPPER 50S
ACROSS THE DELAWARE VALLEY, BUT REMAINED IN THE 65 TO 70 DEGREE
RANGE ACROSS OUR PORTION OF THE DELMARVA.

WITH THE MOISTURE AND ELEVATED BUOYANCY ALREADY IN PLACE, AND A S/W
EXPECTED LATER TODAY, SLIGHT CHANCE POPS WERE ADDED TO THE SOUTHERN
ZONES THIS AFTERNOON, PRECEDING THE HIGHER POPS TONIGHT.

TEMPERATURE RANGES WERE WIDENED ACROSS THE TERRAIN ZONES. I SHAVED
A DEGREE OR TWO OFF ACROSS THE DELMARVA DUE TO CLOUDS AND WITH THE
EASTERLY FLOW LOWERED THINGS BY A CATEGORY OR TWO ACROSS THE COASTAL
STRIP. NEARSHORE WATER TEMPERATURES ARE RANGING ANYWHERE FROM THE
LOWER 70S TO THE UPPER 70S.

ALL UPDATED TEXT AND DIGITAL PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE FRONTAL BOUNDARY WILL BEGIN TO LIFT TO THE NORTH TONIGHT.
MEANWHILE, THE CONVECTION THAT WAS OVER THE UPPER MISSISSIPPI
RIVER VALLEY THIS AFTERNOON WILL HAVE SLID TO THE SOUTHEAST ALONG
THE FRONT. AS A RESULT, WERE EXPECTING SHOWERS AND TSTMS IN OUR
REGION ON SUNDAY NIGHT INTO MONDAY MORNING. SOME OF THE
THUNDERSTORMS MAY HAVE HEAVY DOWNPOURS. AS THE FRONT SLOWLY MOVES
NORTH OF OUR AREA THERE IS A CHANCE FOR ADDITIONAL PRECIP
LINGERING INTO MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE MID AND UPPER LEVEL HIGH IS EXPECTED TO REMAIN OVER THE
TENNESSEE RIVER VALLEY FOR TUESDAY NIGHT AND WEDNESDAY, KEEPING MUCH
OF THE EASTERN UNITED STATES UNDER HOT HUMID CONDITIONS.  THE HIGH
IS FORECAST TO BEGIN TO RETROGRADE BACK TO THE WEST DURING THE
SECOND HALF OF THE WEEK.  THAT SHOULD ALLOW THE FRONTAL BOUNDARY TO
PUSH BACK DOWN FROM THE NORTH ON WEDNESDAY.

WITH THE FRONTAL PASSAGE ON WEDNESDAY, WEVE INCLUDED A CHANCE FOR
SHOWERS AND TSTMS.  THE FRONT IS EXPECTED TO STALL TO THE SOUTHWEST
OF OUR FORECAST AREA AS SLIGHTLY COOLER AND LESS HUMID AIR BUILDS
DOWN FROM THE NORTH FOR THURSDAY AND FRIDAY.  THE FRONT MAY DRIFT
BACK INTO OUR REGION ON FRIDAY NIGHT OR SATURDAY.  WITH THE
UNCERTAINTY REGARDING THE TIMING AND PLACEMENT OF THE BOUNDARY THAT
FAR INTO THE FUTURE, WEVE OPTED NOT TO INCLUDE THE MENTION OF ANY
PRECIP FOR FRIDAY NIGHT OR SATURDAY AT THIS TIME.  HOWEVER, WE HAVE
PAINTED SLIGHT CHANCE POPS IN THE GRIDS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A WEAK NORTHEAST TO SOUTHWEST FRONTAL BOUNDARY WAS SOUTH OF THE TAF
SITES EARLY THIS MORNING. MARGINAL VFR VISIBILITIES HAD IMPROVED AT
SEVERAL SITES, ESPECIALLY KACY WHERE THEY HAD BEEN LOW IFR FOR A
TIME, AS LOWER DEW POINTS HAVE WORKED SOUTHWARD. THERE HAD ALSO BEEN
SOME AREAS OF HAZE AND SMOKE DUE TO THE SOUTHERN NEW JERSEY
(BURLINGTON COUNTY) FOREST FIRE THAT HAD AFFECTED LOCATIONS SUCH AS
KILG AND KPHL WITH AN EASTERLY COMPONENT FLOW. THE REDUCED
VISIBILITIES HAVE SINCE SHIFTED SOUTHWARD, OVER OUR DELMAR ZONES, IN
RESPONSE TO THE NORTHEAST WINDS.

OTHERWISE, WE LOOK FOR A FAIRLY BRIEF STAY FOR THE POST-FRONTAL
SURFACE HIGH AND THE ATTENDANT DRIER AIR THIS MORNING INTO EARLY
AFTERNOON, THEN INCREASING CLOUDS AND THE FORMATION OF SHOWERS AND
THUNDERSTORMS AS THE FRONT PIVOTS AND LIFTS TO THE NORTH LATE TODAY
AND TONIGHT. A VICINITY REMARK FOR THUNDERSTORMS WAS ADDED FOR LATER
IN THE AFTERNOON, THEN A TEMPO GROUP WAS APPENDED TO THE LAST TIME
PERIOD AS THE INCREASING LIFT AND WEAK TO POSSIBLY MODERATE
INSTABILITY SHOULD TRANSLATE INTO NUMEROUS SHOWERS AND THUNDERSTORMS.

AFTER THE FRONT LIFTS NORTH MONDAY, A REFLECTION OF A LEE-SIDE
TROUGH APPEARS IN MODEL OUTPUT EARLY THIS WEEK THE FORECAST OF
ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY EACH DAY
MAKES SENSE, MAINLY DURING THE DIURNALLY-DRIVEN AFTERNOON AND
EVENING HOURS. LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS
IN FOG AND HAZE WILL ALSO CONTINUE.

&&

.MARINE...
CONDITIONS ARE EXPECTED TO GENERALLY REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

BENIGN CONDITIONS ARE OCCURRING IN THE NORTHEAST FLOW EARLY THIS
MORNING FAR SOUTH, WINDS ARE SOUTHWEST BUT SHOULD BECOME NORTHEAST
BY MID MORNING. THEN, WINDS BACK TO A SOUTHEASTERLY TO SOUTH
DIRECTION LATER TODAY AND TONIGHT, WITH THE WARM FRONT AFFECTING THE
AREA TONIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.

AS FROM THE PREVIOUS DISCUSSION, SOUNDINGS FOR BUOY 44009 INDICATE A
STRENGTHENING LOW-LEVEL JET TONIGHT AND MONDAY WITH LITTLE OR NO
INVERSION PRESENT. THERE IS THE POTENTIAL THAT SOME HIGHER GUSTS
COULD MIX DOWN TO THE SURFACE, POTENTIALLY ENHANCED BY ANY
CONVECTION. HOWEVER, CONFIDENCE IS NOT THAT HIGH AS THE GRADIENT
DEPICTED BY THE MODELS MAY BE TOO STRONG. FOR NOW, GUSTS TO ABOUT 20
KNOTS WERE INDICATED LATE TONIGHT AND MONDAY. WAVEWATCH ALSO
SUPPORTS THIS, CAPPING SEAS AT 4 FEET MONDAY.

WEAK HIGH PRESSURE, OR EVEN A WEAK LEE SIDE TROUGH, IS THEN FORECAST
TO BUILD IN LATE MONDAY AND TUESDAY. ANOTHER COLD FRONT IS
ANTICIPATED TO APPROACH WEDNESDAY AND MOVE THROUGH DURING THURSDAY.
THIS COULD CAUSE SEAS TO INCREASE A BIT WAVEWATCH IS PAINTING 5
FEET FOR THURSDAY, BUT WELL WATCH THIS WITH AN EYE TOWARD A LOWER
FORECAST AS THAT TIME PERIOD APPROACHES.

&&

.HYDROLOGY...
WITH PW IN EXCESS OF 2 INCHES AND WINDS ALOFT RELATIVELY LIGHT THE
THUNDERSTORMS COULD EASILY DROP 2 TO 4 INCHES IN A SHORT TIME
PERIOD. PONDING ON ROADWAYS AND RAPID RISES ON SMALL STREAMS ARE
POSSIBLE IN THESE HEAVY DOWNPOURS. WE WILL NOT BE ISSUING A WATCH
SINCE ANTECEDENT CONDITIONS ARE VERY DRY, AND THE AREAL COVERAGE OF
THE HEAVY SHOWERS SHOULD BE SMALL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/SHORT TERM/HYDROLOGY...ZEV
NEAR TERM...KRUZDLO
LONG TERM...DI
AVIATION...
MARINE... & GORSE
Hazardous weather outlook, Aug 5, 9:35 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 AM EDT SUN AUG 5 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
935 AM EDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT.  THERE MAY BE SOME
HEAVY RAIN THAT COULD CAUSE LOCALIZED FLOODING IN AREAS OF POOR
DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY WITH POSSIBLE ROADWAY
FLOODING DURING THE MORNING RUSH. SOME OF THE THUNDERSTORMS ON
MONDAY MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL.

TUESDAY AND ESPECIALLY WEDNESDAY WILL SEE A RETURN TO VERY HOT AND
HUMID CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-061000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
935 AM EDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Excessive Heat Watches in New Jersey, 2007Excessive Heat Watches in Pennsylvania, 2007Excessive Heat Watches in Delaware, 2007Every excessive heat watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.